Winter Weather, Eastern Uinta Mountains
- When
- April 24, 12:00 AM MST to April 25, 2:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
A spring storm produced 8 to 14 inches of snow across the mountains of southeast Utah and extreme northeast Utah.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A spring storm produced 8 to 14 inches of snow across the mountains of southeast Utah and extreme northeast Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 23, 1:00 PM MST, 11 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT SAT APR 23 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... UPPER RIDGE MOVES EAST AS A NEGATIVE TILTED TROUGH MOVES ON SHORE IN OR/CA. INCREASING SOUTHERLY FLOW WILL BRING AN INCREASE IN MOISTURE TO SUPPLY THIS SYSTEM AS IT MOVES THROUGH WESTERN COLORADO SUNDAY. THIS SYSTEM DEEPENS SLIGHTLY AS IT MOVES ACROSS COLORADO SO ENOUGH ENERGY FOR LOCALLY MODERATE TO HEAVY PRECIP. WILL ISSUE A SNOW ADVISORY FOR THE SAN JUANS TONIGHT ABOVE 9K. ISSUED A FLOOD STATEMENT TO ENHANCE AWARENESS OF RISING WATERS. SEE DENFLSGJT FOR MORE DETAILS. TEMPERATURES WILL COOL ABOUT 15 DEGREES ON SUNDAY. MONDAY WILL SEE A NORTH FLOW ON THE BACK SIDE OF THE EJECTING LOW AND REMAINS CLOUDY AND UNSETTLED. DJC/21 .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... NORTHERLY FLOW MON NIGHT AS THE REMNANTS OF THE SUN-MON STORM EXIT TO THE SOUTH FOR DECREASING POPS. CANADIAN TROUGH DIVES SWD INTO THE PLAINS ON TUE BRINGING ANOTHER SURGE OF COOLER AIR TO MAINLY ERN CO, BUT ENOUGH GETS PUSHED WEST OF THE DIVIDE AT 700 MB TO KEEP TEMPS SOMEWHAT SUPPRESSED. DRIER AND MORE STABLE NORTH FLOW TUE...BUT THINK SUNSHINE WORKING ON THE COOLER AIR ENOUGH TO KEEP A SLIGHT CHANCE OF MTN SHOWERS NEAR THE DIVIDE. PATTERN TRANSITIONS TO A FLAT RIDGE FOR OUR AREA MIDWEEK AS ANOTHER PAC SYSTEM APPROACHES THE WEST COAST THU. EMBEDDED SHORTWAVES AND SOME MOISTURE FOR A SLIGHT CHANCE OF MAINLY DIURNAL SHOWERS ACROSS THE NORTH WED INTO THU...BUT GENERALLY A DRY PERIOD MIDWEEK WITH WARMING TEMPS. PAC SYSTEM MOVES INLAND LATE IN THE WEEK. SOME MODEL DISCREPANCIES ON TIMING WITH 23/00Z ECWMF SHOWING MORE A MORE PRONOUNCE WAVE MOVING ACROSS THU NIGHT. OTHERWISE...TROUGH PASSAGE FRI NIGHT WITH COOLER AND UNSTABLE NW FLOW ON SAT. FAIRLY ACTIVE SRN STREAM COULD PERSIST AFTER SAT WITH GFS SHOWING ANOTHER PAC SYSTEM YET UPSTREAM. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...SNOW ADVISORY FOR COLORADO ZONES 18/19 THE SAN JUANS MTNS. .UT...NONE. && DJC/JAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 627 AM MDT SAT APR 23 2005 COZ001>014-017>023-UTZ022>025-027>029-241200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 627 AM MDT SAT APR 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT... WARMER TEMPERATURES TODAY WILL CONTINUE TO CAUSE SIGNIFICANT SNOWMELT. THE RUNOFF WILL CAUSE MANY WATERWAYS TO RUN HIGH AND FAST. RAIN AND MOUNTAIN SNOW WILL DEVELOP TONIGHT...WITH THE SNOW LEVEL GENERALLY AROUND 9000 FEET. RAIN...IN ADDITION TO THE SNOWMELT...WILL CAUSE FURTHER RISES OF CREEKS...STREAMS...AND RIVERS. DEBRIS OBSTRUCTION AT BRIDGES AND CULVERTS MAY CAUSE LOCALIZED FLOODING OF ROADS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN AND MOUNTAIN SNOW ARE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. SNOWFALL ACCUMULATIONS OF 4 TO 10 INCHES MAY OCCUR BY LATE MONDAY NIGHT ABOVE 9000 FEET...ESPECIALLY ACROSS SOUTHWEST FACING SLOPES IN THE SAN JUAN MOUNTAINS. MOUNTAINS SNOWS ARE POSSIBLE AGAIN THURSDAY AND FRIDAY. MANY WATERWAYS WILL CONTINUE TO RUN HIGH AND FAST THROUGH THE WEEK. ANY RAIN ON TOP OF MELTING SNOW...WILL CAUSE RISES IN CREEKS... STREAMS...AND RIVERS. SOME WATERWAYS MAY REACH OR EXCEED BANKFULL STATUS WITH LOCALIZED FLOODING OF ROADS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING ALONG WATERWAYS AND SIGNIFICANT RISES IN WATER LEVELS. LINDQUIST
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448334, 5448335.